Hi people, my question is to anyone who has thyroid problems and has ever been diagnosed with neuropathy. I was diagnosed with hyperthyroid 5 yrs ago and off and on I would get treated for it, I say off and on because I'm uninsured and can't afford testing, medications, and Dr. visits, by the way I can't afford a specialist so I go to my family Dr. who treats me when I can afford to go. Well my question is, can having thyroid problems that has not been properly treated cause long term muscle or nerve damage? for the past 4 years I have been waking up with body stiffness, muscle aches on my legs especialy my legs, and I wake up feeling like someones taking a needle to my big toe and it makes me jerk my leg, I get alot of leg cramps and my big toe and the last three toes on that one same foot goes numb when I stand up or walk alot. I'm only 35 and shouldn't be having this many problems. I just want to know if thyroid problems can cause any type of neuropathy or even fibromyalgia?
i believe it does. i had alot of neuropathy. it took a while to go away, but it did after i was treated for thyroid. i think its all related ! fibromyalgia , neuropathy, to thyroid or other hormone imbalances, look at what the research says about fibromyalgia. that it's being caused by your nerves being overly sensitive to pain receptors. why is that.? I'm no doctor but i think it's in the case of a thyroid problem you having either too much or too little thyroid meds. i saw/had the pain,(muscle and Nerves) nerves firing off, twitching,cramps, soreness, aches, all that slowly go away /fade away as the thyroid levels got better. look into it.it could be the problem/solution your looking for. Kevin
I have the exact same muscle problems and Hashi's, my labs are right on the money and I still have the numbness and needles in the big toe and muscle pain and cramps now and then,including back pain along the right side of the spine over the rib cage, I also have an on going pain below my left rib cage, I have had three Endoscopy's and one endoscopic ultrasound and no one can determine the cause of the pain, other than a pulled abdominal cartilage (Guess) by my gastro? I am on 137 Synthroid, I take Vit D and Magnesium that have helped a little with the muscle pain, but it still returns to haunt me.
There are several things that can cause neuropathy of that nature. Have you had your Vitamin B12 levels tested? B12 deficiency can cause severe neuropathy, as well as other symptoms, particularly fatigue.
I had untreated pernicious anemia for many years and because of it, have permanent neuropathy, although once started on B12 shots, the neuropathy has diminished.
Additionally, magnesium deficiency can cause muscle/joint aches/pains, as well as cramps.
Thanks for the tip, I have been taking 400 of magnesium a day, but have to admit I am a little slow at B vitamins, they seem to back up on me if I don't take them with food. So maybe I will try B-12 alone and up the dose on the Magnesium. If taht fails I will get tested and have B-12 shots. Thanks Again
I have had hashimoto's for over 45 years and have just been diagnosed with peripheral neuropathy with axonal and demyeliatng features. I am told it is most likely related to my thyroid dysfunction.
My symptoms included bee sting like pains in my feet and legs, sensations of both burning pain and areas that sometimes went cold, numbness and cramping and lessened sensations. The testing was EMG and nerve conduction studies by a doctor specializing in Electordiagnostic Medicine.
As others have pointed out here it is important to also get checked for vitamin levels, glucose levels, thyroid levels, and be checked for anemia. I just started neurontin to help with neuropathy pain and I will see an endo next month.
I have had pain in my feet for a long time but it accelerated recently. I think sometimes it takes a while to get a dx. I actually went to a podiatrist who sent me to have the testing done. Marie
Thank yall so much for answering my question. I sometimes feel alone and a little scared to what's up ahead for me in the future. It scares me that I don't have insurance or money to take care of all these issues because my husband just lost his job a week before thanksgiving, and I see him dwindling into a deep depression and feel like my health has to be put on the backburner for now, until he snaps out of this dark place. I know I have to be strong for all of us including my three baby's. I always tell him we are not victims of this economy we are survivers, because we have survived all the other job losses for the past three years.I sometimes do worry that all the stress I go through will cause more health problems for me, but I want to stay possitive and I am truly grateful that even though I can't see yall's faces I know I'm not alone anymore (oh my gosh I'm fixen to cry). Yall have truly helped me to realize that it doesn't take expensive medications to help me get to feeling better. That even the right kind of vitamins and minerals can contribute to my health just as much as the hundred doller meds. OH I have been on noronton for the past three years and it does really help with the nerves and pain 300mg's 3 times a day, and ultrams 2 pills twice a day. I don't want to take anything stronger then that because of all the addiction problems out there that seem to control alot of people nowadays. I just wanted to say to yall thank you for hearing me, and thank you for showing me that there are people out there just like me. didn't meen for this to get sappy and long I just felt the need to express my thoughts.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.